MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955680
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Per voluntary medwatch report # ((b)(4)): patient had planned procedure during which mesh ventralight was placed.Patient left or (operating room) and was sent to pacu (post anesthesia care unit).During next case, surgeons realized they had left a portion of the mesh deployment device in surgical site area.Patient came back to the or to retrieve the retained foreign body.Per additional information provided in follow up: the procedure was a laparoscopic umbilical hernia repair using a ventralight st w/ echo ps.As reported, the balloon was removed from the mesh, but was not initially retrieved from the peritoneal cavity.
 
Additional Manufacturer Narrative
As reported, ventralight st w/echo ps balloon left inside the patient's body.Based on the information provided the reported event is determined to be use related with no malfunction of the device.Per the instructions-for-use, supplied with the device, "ventralight st mesh is the only permanent implant component of the device.The inflation adapter and syringe are to be kept external to the patient and discarded after use.The echo ps positioning system (including the balloon, all connectors, and inflation tube) must be removed from the patient and appropriately discarded.It is not part of the permanent implant" and "visualization must be maintained throughout the course of the entire procedure.Additionally, laparoscopic removal of the echo ps positioning system must be performed under sufficient visualization of the entire device and surrounding anatomy to ensure proper removal.¿ review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in dec 2023.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19477826
Report Number1213643-2024-00290
Device Sequence Number4071397
Product Code FTL
UDI-Device Identifier00801741031755
UDI-Public(01)00801741031755
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Catalogue Number5955680
Device Lot NumberHUHX0981
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale